Skip to content
My WebMD Sign In, Sign Up
Ovarian cysts w/ Paragard
avatar
ali7805 posted:
So, after Provera treatments that have caused my cysts not only to remain the same size but I have gotten a new one AND have been bleeding for 3 weeks. I have had Paragad for about 10 months with no problems before the first cyst had to be surgically removed, then 2 months later I develop 2 more cysts. Now my doctor wants to remove the IUD. .I have reservations about this because I cannot take birth control due to estrogen migraines AND I CANNOT get pregnant at this time due to work AND financial issues. Is the removal of the IUD a good idea? I HAVE to get rid of this pain AND bleeding AND cysts. My doctor will not prescribe anything for pain except Anaprox and Darvocet (which doesn't work at all).

Thank you for your advice. Allison
Reply
 
avatar
Byroney_WebMD_Staff responded:
Dear Allison (ali7805),

Wow, this sounds complicated. How about getting a second opinion?

Here?s some information on New Birth Control Options--What?s right for you? This article includes information on Yaz, Yasmin, Seasonale, Seasonique, Ortho Evra (the Patch), Implanon, Mirena, and Essure. Maybe one of them would be right for you?

Yours in health,

Byroney
 
avatar
ali7805 responded:
Thank you for your reply. I have considered the birth control options you sent me yesterday. I think that I am going to go ahead and have the IUD removed and HOPE that helps. I have now started to urinate VERY frequently . Not just the urge but really having a full bladder. Could one of the cysts be pressing against my bladder?

Thank you
 
avatar
ali7805 responded:
So, an update. I am having surgery next week to remove the cysts and to see what else could be going on inside. The doctor has decided to leave in my IUD, thank god for that one, and he as taken me off of the hormones. So we will see the results next week. I just hop he doesn't have to take my entire ovay. My husband and I do want another child, just not right now. I know that I could still get pregnant with 1 ovary but it may be a little more difficult. Any idea what other issue could be causing the cysts?
 
avatar
Byroney_WebMD_Staff responded:
Dear ali7805,

Thanks for the updates! Have you asked your doctor what he or she thinks are causing the cysts? Here is a link to information about Ovarian Cysts that should be helpful to you, and maybe give you some ideas what to talk to your doctor about.

Best wishes,

Byroney
 
avatar
ali7805 responded:
I am currently awaiting surgery on 12/11/08. After my last visit to the doctor he performed another pelvic exam and decided to discontinue the provera and to go back in laproscopically. He has also decided to leave in the IUD. I just wish he would give me something other than Darvocet for the pain, it does not help in the least little bit, I have been taking Anaprox 3 times a day with little relief. I can't wait for surgery so I will feel better.
 
avatar
RVAlady responded:
Hi Ali7805,

I don't know if you ever resolved the issue with the IUD and cysts, but I am in a similar situation (Paragard for 2 years and I have a cyst) and would be interested to see how you are doing now. After my ultrasound yesterday, the doctor told me that I have one small cyst and that pain management is the next step. I'm considering acupuncture. I'm also considering the pill but am wary of taking hormones because of the incidence of breast cancer and ovarian and uterine tumors in my family. I've been bleeding for a month now and the pain is horrible-haven't found an OTC that works. I hope that you find some relief and that maybe I can learn something from you.

Thanks,

RVAlady
 
avatar
JSCHMITT2013 replied to RVAlady's response:
I've had the Paraguard for 3 1/2 yrs. In October 2012, I received my first ovarian cyst that would pop and drain blood. 3 Months later I received 3 ovarian cyst and started to bleed internally, thank God I was in the hospital when this happen I was rushed into emergency surgery where they found out I didn't just have one cyst I had 3. I ended up losing a little over a gallon of blood. I asked my O.B. what is causing this, could it be the ParaGuard and she told me no. I said then what is causing me to develop these cyst all of a sudden? She said, "I don't know". Now, I am on birth control pills along with the Paraguard. I was hospitalized 3 times now since October.


Helpful Tips

might be pregnant in 3 months rubella vaccination?
My wife is vaccinated rubella vaccine, doctor was note "she is not pregnant within 3 months". If she's pregnant in that time, what is ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.